Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 11, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 16, 2006, 10:02 AM CST for 13 counties in Kansas. It took effect at Mar 16, 2006, 11:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2006, 10:02 AM CST (16:02 UTC)
- In effect from
- Mar 16, 2006, 11:00 AM CST
- Expired
- Mar 16, 2006, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 161602 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1002 AM CST THU MAR 16 2006 ...STRONG GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON HOURS... KSZ032-033-047>051-067-068-082-083-091-092-162100- /O.NEW.KICT.WI.Y.0011.060316T1700Z-060316T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1002 AM CST THU MAR 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH...ALONG WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE INTO THE MID-AFTERNOON HOURS. AS A LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI CONTINUES TO MOVE EASTWARD THIS AFTERNOON...THESE WINDS WILL DECREASE TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
1 follow-up statement
000 WWUS73 KICT 162104 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 304 PM CST THU MAR 16 2006 ...THE WIND ADVISORY HAS EXPIRED... KSZ032-033-047>051-067-068-082-083-091-092-162215- /O.EXP.KICT.WI.Y.0011.000000T0000Z-060316T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 304 PM CST THU MAR 16 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND SHOULD CONTINUE TO SLOWLY DECREASE THROUGH OUT THE REST OF THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:20 AM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Mar 16, 3:20 AM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 AM CST THU MAR 16 2006 .DISCUSSION... TODAY: COLD FRONT WAS ENTERING SE KS AT 3 AM...WITH GUSTY NW WINDS 15-25 KTS PREVAILING ACROSS CENTRAL & SC KS. WITH INTENSE 850-MB LOW MOVING E ALONG IA/MO BORDER & KEEPING BOUNDARY LAYER WELL MIXED EXPECT NW WINDS TO MAINTAIN THESE SPEEDS THROUGHOUT THE DAY. WITH SUN-DRENCHED SKIES...KEPT MAXES GENERALLY AROUND 60F WITH CENTRAL KS ON COOLER SIDE OF FENCE. TONIGHT: QUIET WEATHER SLATED ALL AREAS WITH WINDS TO DIMINISH & ASSUME MORE EASTERLY COMP IN RESPONSE TO SFC RIDGE BUILDING S/SE FROM ERN DAKOTAS/MN INTO NEBRASKA/KS. FRIDAY-SUNDAY NIGHT: PREVIOUSLY MENTIONED INVERTED SFC RIDGE GETS PUSHED E IN RESPONSE TO INTENSIFYING SFC LOW OVER ERN CO. LATTER FEATURE TO PLAY VITAL ROLE IN INDUCING FAIRLY STRONG LOWER DECK MOISTURE ADVECTIOON NW INTO THE FORECAST AREA...ESPECIALLY ACROSS SC & SE KS WHERE ISENTROPIC LIFT IN 290-300K LAYER INCREASES MARKEDLY AS WEEKEND PROGRESSES. POPS HAVE BEEN INCREASED TO 50-60% LATE FRIDAY NIGHT & TO 60-70% OVER THE WEEKEND ACROSS SC & SE KS WITH SLIGHTLY LOWER POPS ASSIGNED TO CENTRAL KS. VERY CONCEIVABLE THAT SOME -SN MAY MIX WITH THE -RA IN CENTRAL KS WHERE PARTIAL THICKNESSES DROP TO CRUCIAL LEVELS. MONDAY & MONDAY NIGHT: CHANCES FOR -SN GREATEST THIS PERIODS AS PREVIOUSLY MENTIONED INTENSE SFC LOW MOVES EAST ACROSS SRN PLAINS THEREBY INDUCING COLD ADVECTIVE PATTERN TO SPREAD SOUTH INTO KS. AREAS OF -SN MAY LINGER INTO TUE MORNING AS SFC LOW VACATES THE KS PREMISES. THE BEHAVIOR OF THE SYSGTEM WILL HAVE TO BE WATCHED CLOSELY AS ANY DELAY IN ITS PROGRESS WOULD INCREASE CHANCES FOR ACCUMULATING SN ACROSS CENTRAL KS DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 31 45 37 / 0 0 20 50 HUTCHINSON 59 28 44 35 / 0 0 20 40 NEWTON 59 29 44 36 / 0 0 20 40 ELDORADO 60 31 44 36 / 0 0 20 50 WINFIELD-KWLD 61 31 46 38 / 0 0 20 60 RUSSELL 57 26 44 33 / 0 0 20 30 GREAT BEND 58 27 44 34 / 0 0 20 30 SALINA 57 27 44 34 / 0 0 20 30 MCPHERSON 58 28 44 35 / 0 0 20 40 COFFEYVILLE 62 30 46 37 / 0 0 10 60 CHANUTE 60 29 46 36 / 0 0 10 50 IOLA 59 29 45 35 / 0 0 10 50 PARSONS-KPPF 61 30 46 37 / 0 0 10 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 16, 6:56 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 656 AM CST THU MAR 16 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 656 AM CST THU MAR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER ONCE AGAIN EXISTS ACROSS CENTRAL AND SOUTH- CENTRAL KANSAS TODAY. ALL OUTDOOR BURNING IS TO BE AVOIDED IN ADDITION...VERY HIGH FIRE DANGER EXISTS ACROSS SOUTHEAST KANSAS TODAY. ANY OUTDOOR BURNING SHOULD BE LIMITED TO THE EARLY MORNING OR LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERES A CHANCE OF SNOW...POSSIBLY MIXED WITH LIGHT RAIN... IN CENTRAL KANSAS LATE FRIDAY NIGHT...SATURDAY NIGHT...AND FROM LATE SUNDAY NIGHT THRU TUESDAY MORNING. THERES ALSO A CHANCE THAT SNOW MAY SPREAD SOUTH INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS MONDAY NIGHT AND TUESDAY MORNING. IT IS TOO EARLY TO SPECULATE AS TO WHETHER ACCUMULATING SNOWS WILL RESULT...AS THERE IS SOME UNCERTAINTY REGARDING THE BEHAVIOR OF THE MID AND UPPER LEVEL LOW PRESSURE SYSTEM MOVEMENT DURING THE WEEKEND AND EARLY NEXT WEEK. ANY DECELLERATION OF THE SYSTEM WOULD INCREASE THE CHANCES FOR ACCUMULATING SNOWS...ESPECIALLY ACROSS CENTRAL KANSAS. IN SOUTH-CENTRAL AND SOUTHEAST KANSAS...A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING. IT IS TOO EARLY SPECULATE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE SEVERITY. THEREFORE...ONE IS URGED TO LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED FRIDAY AFTERNOON AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES *CORRECTED DAY 1 HAZARDOUS WEATHER OUTLOOK.*
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.